MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7D; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7D; QEW
Catalog Number CAT7DKIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure using an indigo system aspiration catheter 7 d (cat7 d).During the procedure, while torqueing the cat7 d in the target location to remove clot, the distal end of the cat7 d broke off.It was reported there was chronic clot in the aneurysm.The physician then attempted to use a snare device to remove the broken cat7 d; however, the attempt was unsuccessful.The patient was taken to surgery to remove the remaining broken cat7 d.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Additional 510(k)# that also apply to this complaint: (b)(4).This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Please note that the following sections were inadvertently missed on the follow-up #01 mfr report and are being included on this follow-up #02 mfr report: 3005168196-2022-00442.Section d.Box 10.Device available for evaluation?; section d.Box 10.Returned to manufacturer.
 
Additional Manufacturer Narrative
Please note that this complaint was submitted to the fda by the user facility with the following reference number: mw5112230.Evaluation of the returned cat7d confirmed that the distal end of the catheter was fractured.Based on the damage at the fracture site, the fracture was likely the result of torqueing against resistance.If the device is over torqued against resistance, damage such as a kink and subsequent fracture may occur.Based on the reported event, the root cause of resistance could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 7D
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15466120
Report Number3005168196-2022-00442
Device Sequence Number6842488
Product Code QEW
UDI-Device Identifier00815948023970
UDI-Public815948023970
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K193595
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2024
Device Catalogue NumberCAT7DKIT
Device Lot NumberF104730
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer02/03/2023
01/14/2005
Initial Report FDA Received Date09/22/2022
Supplement Report FDA Received Date03/02/2023
03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexUnknown
Date Report Sent to FDA01/01/2005